Alert archive / Arkansas / River Flood Warnings in 2016

River Flood Warning 82, NWS Memphis, TN

December 26, 2016Clay County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this river flood warning at Dec 26, 2016, 7:58 PM CST for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It took effect at Dec 27, 2016, 6:00 AM CST. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Dec 26, 2016, 7:58 PM CST (01:58 UTC)
In effect from
Dec 27, 2016, 6:00 AM CST
Expired
Dec 28, 2016, 12:00 PM CST
In force
30 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at St. Francis (SFRA4).

Action stage
19 ft
Minor stage
22 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

585 
WGUS44 KMEG 270158
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CST MON DEC 26 2016

The National Weather Service has issued a Flood Warning for the Saint
Francis River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Tuesday morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC021-055-MOC069-280158-
/O.NEW.KMEG.FL.W.0082.161227T1200Z-161228T1800Z/
/SFRA4.1.ER.161227T1200Z.161227T1200Z.161227T1800Z.NO/
758 PM CST MON DEC 26 2016

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Saint Francis River near Saint Francis
* from Tuesday December 27 until later the same day.
* At 7 PM Monday the stage was 18.9 feet and rising.
* Minor flooding is forecast.
* Maximum forecast stage of 22.0 feet Tuesday December 27.
* Flood stage is 22.0 feet.
At 22.0 feet, Several roads near Wilhelmina, Missouri are flooded. 
Recreational areas and large areas of agriculture land near the river
are flooded..  

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$
2 follow-up statements
692 
WGUS84 KMEG 270345
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CST MON DEC 26 2016

The Flood Warning continues for the Saint Francis River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Tuesday morning or sooner 
if conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC021-055-MOC069-280345-
/O.CON.KMEG.FL.W.0082.161227T1200Z-161228T1800Z/
/SFRA4.1.ER.161227T1200Z.161227T1200Z.161227T1800Z.NO/
945 PM CST MON DEC 26 2016

The Flood Warning continues for
  the Saint Francis River near Saint Francis
* from Tuesday December 27 until later that day.
* At 09 PM Monday the stage was 19.9 feet and rising.
* Minor flooding is forecast.
* Maximum forecast stage of 22.0 feet Tuesday December 27.
* Flood stage is 22.0 feet.
* At 22.0 feet...Several roads near Wilhelmina, Missouri are flooded.
  Recreational areas and large areas of agriculture land near the 
  river are flooded.

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$
329 
WGUS84 KMEG 272016
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
216 PM CST TUE DEC 27 2016

The Flood Warning has been cancelled for the Saint Francis River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC021-055-MOC069-272046-
/O.CAN.KMEG.FL.W.0082.000000T0000Z-161228T1800Z/
/SFRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
216 PM CST TUE DEC 27 2016

Forecast information for
  Saint Francis River near Saint Francis
* At 1 PM Tuesday the stage was 21.1 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 21.5 feet later today.
* Flood stage is 22.0 feet.
* Forecast...The river will begin falling tomorrow.
* At 22.0 feet...Several roads near Wilhelmina, Missouri are flooded.
  Recreational areas and large areas of agriculture land near the 
  river are flooded.

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:37 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Dec 26, 5:37 PM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
537 PM CST Mon Dec 26 2016

.UPDATE...

Updated to include 00z aviation discussion.

&&

.PREV DISCUSSION... /issued 320 PM CST Mon Dec 26 2016/

DISCUSSION...
A strong mid-latitude cyclone continues to lift northeast into
the eastern Prairie Provinces this afternoon, with a strong upper
tropospheric jet extending from the Southern Plains into the Great
Lakes. Strong upper-level divergence in the right entrance region
of this jet is found over the region, juxtaposed with an area of
low-level forcing in the vicinity of a cold front. Gusty south
winds in the warm sector of this cyclone have aided in strong
poleward moisture advection, with dewpoints in the mid 60s across
much of the Mid-South. Surface temps in the mid 70s have MLCAPE
values approaching 1000 J/kg. With an effective shear of 35-40
kts, a few storms could be strong at times, with the primary
hazard being strong winds. Precipitable water is near 1.5" across
the CWA, and with storms training along the surface boundary, the
potential exists for locally heavy rainfall over the next 6-12
hours.

The axis of rain will slowly move south and east across the Mid-
South overnight, with rain primarily confined to north MS on
Tuesday. Drier and cooler air will advect into the area from the
north, behind the cold front. Temperatures tomorrow will be quite
a bit cooler, with highs mainly in the 50s. As the aforementioned
cold front sags south, rain chances should come to an end for
Tuesday evening, with dry conditions anticipated area wide. We'll
see cool overnight temperatures, with lows Wednesday morning in
the lower 30s in some areas.

The surface boundary lifts back to the north as warm front on
Wednesday, enhancing rain chances across the Mid-South as a warm
advection pattern develops. There is some instability, mainly
south of I-40, so a low chance for thunder was included in the
forecast. Another cold front will move south across the region on
Wednesday night. Rain chances will persist along and ahead of this
front, but are expected to come an end by Thursday morning as cool
and dry air settles over the Mid-South. Light winds and clearing
skies on Thursday night will provide decent radiational cooling
conditions, resulting in a chilly night. Benign weather will
continue on Friday with highs in the upper 40s and lower 50s.
Cloud cover will begin to increase Friday night ahead of the
next system.

The medium range models are in better agreement today, depicting a
southwest CONUS shortwave trough moving east across the Rockies
Friday night into Saturday morning. Warm advection and isentropic
ascent will intensify Friday night into Saturday downstream of
this system, resulting in rain chances beginning Friday night and
continuing through the weekend. The first trough will affect the
area late Saturday, with a second trough arriving late Sunday into
Monday. Temperatures are expected to remain above normal next
weekend given the strong moisture advection, abundant cloud cover,
and persistent southerly flow.

Johnson

&&

.AVIATION...
00z TAF Cycle

A cold front moving through the region will bring low ceilings,
strong and gusty winds, and thunder over the first half of the
cycle. Current VFR at all sites will gradually become MVFR, and
perhaps even IFR with thunderstorms at KMEM and KMKL. Also
prevailed IFR conditions for low ceilings for both of these after
FROPA, but confidence is low and conditions could improve earlier.

Timed FROPA associated thunderstorms with TEMPO group, with KTUP
the last to improve. Winds will be variable and gusty along the
front. KJBR currently lies along the front, thus only prevailed
VCSH with VFR ceilings likely by midnight to persist through the
end of the period. Conditions should improve at all sites, with
the exception of KTUP, by tomorrow afternoon, with winds from a
northerly direction less than 8 kts.

ZDM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Dec 26, 3:24 PM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CST MON DEC 26 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
324 PM CST MON DEC 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
MAINLY ACROSS NORTHEAST ARKANSAS, THE MISSOURI BOOTHEEL, AND FAR
WEST TENNESSEE. THE PRIMARY HAZARD IS GUSTY WINDS. SOME STORMS MAY
PRODUCE HEAVY RAINFALL RESULTING IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

In the hours before

Special weather statement, Dec 26, 3:02 PM CST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Memphis TN
302 PM CST MON DEC 26 2016

ARZ018-026-028-MOZ113-262130-
Craighead AR-Mississippi AR-Greene AR-Dunklin MO-
302 PM CST MON DEC 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CST FOR...

Northeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southeastern Greene County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...

At 301 PM CST...a strong thunderstorm producing winds at least 40
mph was located near Paragould.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Craighead...northwestern Mississippi...
southeastern Greene and southwestern Dunklin Counties should monitor
this storm closely.

LAT...LON 3588 9059 3606 9058 3623 9010 3587 9002
TIME...MOT...LOC 2101Z 258DEG 43KT 3597 9050

JOHNSON
Special weather statement, Dec 26, 3:29 PM CST, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
329 PM CST MON DEC 26 2016

MOZ113-115-262200-
Pemiscot MO-Dunklin MO-
329 PM CST MON DEC 26 2016

...THE NATIONAL WEATHER SERVICE IN Memphis HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY Until 400 PM CST FOR...

Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...

At 328 PM CST...a strong thunderstorm producing Winds at least 40 mph
was located near Arbyrd, or near Senath.

Very heavy rain is also possible with this thunderstorm.

People in Pemiscot and southeastern Dunklin Counties should monitor
this storm closely.

LAT...LON 3639 8975 3625 8964 3625 8970 3624 8970
      3617 8961 3600 9008 3600 9024 3609 9031
      3612 9029 3614 9024 3618 9022 3623 9013
      3624 9013 3639 8988
TIME...MOT...LOC 2128Z 236DEG 45KT 3608 9019

WOODALL
Special weather statement, Dec 26, 4:31 PM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
431 PM CST MON DEC 26 2016

MOZ115-TNZ001-002-019-262315-
Pemiscot MO-Lake TN-Dyer TN-Obion TN-
431 PM CST MON DEC 26 2016

...THE NATIONAL WEATHER SERVICE IN Memphis HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY Until 515 PM CST FOR...

Southern Pemiscot County in southeastern Missouri...
Lake County in western Tennessee...
Northwestern Dyer County in western Tennessee...
Southwestern Obion County in western Tennessee...

At 430 PM CST...a strong thunderstorm producing Winds at least 40 mph
was located over Steele.

Very heavy rain is also possible with this thunderstorm.

People in southern Pemiscot...Lake...northwestern Dyer and
southwestern Obion Counties should monitor this storm closely.

LAT...LON 3621 8926 3600 8978 3600 8987 3613 8996
      3635 8955 3634 8955 3634 8953 3637 8951
      3642 8941
TIME...MOT...LOC 2230Z 240DEG 37KT 3610 8983
Special weather statement, Dec 26, 5:02 PM CST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Memphis TN
502 PM CST MON DEC 26 2016

MOZ115-TNZ002-019-020-048-262345-
Pemiscot MO-Lauderdale TN-Dyer TN-Gibson TN-Obion TN-
502 PM CST MON DEC 26 2016

...THE NATIONAL WEATHER SERVICE IN Memphis HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY Until 545 PM CST FOR...

Southeastern Pemiscot County in southeastern Missouri...
Northeastern Lauderdale County in western Tennessee...
Dyer County in western Tennessee...
Northwestern Gibson County in western Tennessee...
South central Obion County in western Tennessee...

At 501 PM CST...a strong thunderstorm producing Winds at least 40 mph
was located near Heloise, or 10 miles west of Dyersburg.

Very heavy rain is also possible with this thunderstorm.

People in southeastern Pemiscot...northeastern Lauderdale...Dyer...
northwestern Gibson and south central Obion Counties should monitor
this storm closely.

LAT...LON 3602 8884 3594 8913 3597 8914 3600 8919
      3594 8922 3590 8928 3579 8966 3590 8969
      3588 8966 3591 8965 3596 8972 3607 8975
      3626 8921
TIME...MOT...LOC 2301Z 260DEG 46KT 3605 8957
Special weather statement, Dec 26, 5:50 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
550 PM CST MON DEC 26 2016

TNZ003-020-021-270030-
Carroll TN-Weakley TN-Gibson TN-
550 PM CST MON DEC 26 2016

...THE NATIONAL WEATHER SERVICE IN Memphis HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY Until 630 PM CST FOR...

Northwestern Carroll County in western Tennessee...
Southern Weakley County in western Tennessee...
Northern Gibson County in western Tennessee...

At 550 PM CST...a strong thunderstorm producing Winds at least 40 mph
was located over Dyer, or 7 miles north of Trenton.

Very heavy rain is also possible with this thunderstorm.

People in northwestern Carroll...southern Weakley and northern Gibson
Counties should monitor this storm closely.

LAT...LON 3634 8860 3621 8853 3615 8853 3615 8849
      3610 8846 3595 8903 3613 8912
TIME...MOT...LOC 2350Z 249DEG 38KT 3608 8899
Special weather statement, Dec 26, 6:43 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
643 PM CST MON DEC 26 2016

TNZ003-004-020-021-270130-
Carroll TN-Weakley TN-Gibson TN-Henry TN-
643 PM CST MON DEC 26 2016

...THE NATIONAL WEATHER SERVICE IN Memphis HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY Until 730 PM CST FOR...

Northwestern Carroll County in western Tennessee...
Southern Weakley County in western Tennessee...
Central Gibson County in western Tennessee...
Southwestern Henry County in western Tennessee...

At 643 PM CST...a strong thunderstorm producing Winds at least 40 mph
was located near Trenton.

Very heavy rain is also possible with this thunderstorm.

People in northwestern Carroll...southern Weakley...central Gibson
and southwestern Henry Counties should monitor this storm closely.

LAT...LON 3589 8906 3611 8911 3627 8838 3594 8830
TIME...MOT...LOC 0043Z 258DEG 45KT 3600 8899

Nearby

River Flood Warnings in Arkansas, 2016River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.